Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 17, NWS New Orleans, LA

February 7, 2012East Baton Rouge Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Feb 7, 2012, 5:33 PM CST for East Baton Rouge Parish, Pointe Coupee Parish, West Feliciana Parish, Louisiana. It took effect at Feb 13, 2012, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 7, 2012, 5:33 PM CST (23:33 UTC)
In effect from
Feb 13, 2012, 6:00 PM CST
Expired
Feb 9, 2012, 10:53 AM CST
In force
Issued by
NWS New Orleans, LA
Flood severity
Minor

Counties East Baton Rouge Parish, LA, Pointe Coupee Parish, LA, West Feliciana Parish, LA

The river

Written for the forecast point Mississippi River at Red River Landing (RRLL1).

Action stage
40 ft
Minor stage
48 ft
Moderate stage
55 ft
Major stage
64 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WGUS44 KLIX 072334
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
533 PM CST TUE FEB 7 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

  THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON 
  ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC033-077-125-090533-
/O.NEW.KLIX.FL.W.0017.120214T0000Z-000000T0000Z/
/RRLL1.1.ER.120214T0000Z.120214T0000Z.000000T0000Z.NO/
533 PM CST TUE FEB 7 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MISSISSIPPI RIVER AT RED RIVER LANDING.
* FROM MONDAY EVENING UNTIL FURTHER NOTICE.
* AT 4:00 PM TUESDAY THE STAGE WAS 46.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* THE FLOOD STAGE IS 48.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY
  EVENING FEBRUARY 13TH.
* IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND 
  EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF 
  PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF 
  THE LEVEES MUST BE COMPLETE.
* IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE
  CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF 
  RACCOURCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS 
  RECOMMENDED.

$$

98/SO
3 follow-up statements
269 
WGUS84 KLIX 081715
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1115 AM CST WED FEB 8 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON 
ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC033-077-125-092315-
/O.CON.KLIX.FL.W.0017.120214T0000Z-000000T0000Z/
/RRLL1.1.ER.120214T0000Z.120214T0000Z.000000T0000Z.NO/
1115 AM CST WED FEB 8 2012

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT RED RIVER LANDING.
* FROM MONDAY EVENING UNTIL FURTHER NOTICE.
* AT 10:00 AM WEDNESDAY THE STAGE WAS 46.3 FEET. 
* FLOOD STAGE IS 48.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE ON 
  MONDAY EVENING FEBRUARY 13TH.
* IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND 
  EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF 
  PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF 
  THE LEVEES MUST BE COMPLETE
* IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE
  CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF 
  RACC0URCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS 
  RECOMMENDED
* IMPACT...AT 45.0 FEET...BETWEEN THE 40 AND 45 FOOT STAGE FLOODING OF
  RACC0URCI ISLAND BECOMES SIGNIFICANT. AT THE 45 FOOT STAGE 
  EVACUATION OF THE ISLAND IS RECOMMENDED.


$$
657 
WGUS84 KLIX 090201
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
801 PM CST WED FEB 8 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
LOUISIANA...

  THE MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON 
  ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC033-077-125-100801-
/O.CON.KLIX.FL.W.0017.120214T0000Z-000000T0000Z/
/RRLL1.1.ER.120214T0000Z.120214T0000Z.000000T0000Z.NO/
801 PM CST WED FEB 8 2012

THE FLOOD WARNING CONTINUES FOR
  THE MISSISSIPPI RIVER AT RED RIVER LANDING.
* FROM MONDAY EVENING UNTIL FURTHER NOTICE.
* AT 7:00 PM WEDNESDAY THE STAGE WAS 46.3 FEET. 
* FLOOD STAGE IS 48.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE BY
  MONDAY EVENING FEBRUARY 13TH.
* IMPACT...AT 48.0 FEET...ACCESS ROADS WILL BE INUNDATED AND 
  EVACUATION OF ALL RIVER ISLANDS MUST BE COMPLETE. PROTECTION OF 
  PEOPLE AND PROPERTY IN THE RIVER BOTTOM LAND ON THE RIVER SIDE OF 
  THE LEVEES MUST BE COMPLETE
* IMPACT...AT 46.0 FEET...RIVER TRAFFIC WILL BECOME DANGEROUS. A LEVEE
  CREVASSE WOULD FLOOD ADJACENT FARM LAND. SIGNIFICANT FLOODING OF 
  RACCOURCI ISLAND WILL CONTINUE AND EVACUATION OF THE ISLAND IS 
  RECOMMENDED.

$$

98/SO
446 
WGUS84 KLIX 091653
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1053 AM CST THU FEB 9 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
  MISSISSIPPI RIVER AT RED RIVER LANDING AFFECTING EAST BATON 
  ROUGE...POINTE COUPEE AND WEST FELICIANA PARISHES
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC033-077-125-091723-
/O.CAN.KLIX.FL.W.0017.000000T0000Z-120209T1653Z/
/RRLL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1053 AM CST THU FEB 9 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE MISSISSIPPI RIVER AT RED RIVER LANDING.
* AT  9:00 AM THURSDAY THE STAGE WAS 46.6 FEET. 
* FLOOD STAGE IS 48.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 47.5 FEET 
  MONDAY MORNING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 7, 3:50 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Feb 7, 3:50 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
350 PM CST TUE FEB 7 2012

.SHORT TERM...

FAIRLY TRANQUIL FORECAST FOR THE SHORT TERM WITH A REINFORCING
COLD FRONT MOVING THROUGH DURING THE DAY TOMORROW. NO RAIN
EXPECTED WITH THE FRONTAL PASSAGE DUE TO THE LACK OF OVERALL
MOISTURE. MODEL SOUNDINGS SHOWING PW VALUES HANGING IN THE THREE
QUARTERS OF AN INCH RANGE THROUGH TOMORROW WHICH IS SLIGHTLY BELOW
NORMAL. TEMPERATURES WILL REMAIN IN THE MID 60S TOMORROW WITH A
SLIGHT DROP IN TEMPS...A FEW DEGREES...ON THURSDAY IN THE WAKE OF
THE FRONT.

.LONG TERM...

THERE IS STILL NOT COMPLETE MODEL AGREEMENT FOR THE SYSTEM WHICH
WILL AFFECT THE AREA OVER THE WEEKEND...LIKELY ON SATURDAY. AT
THIS TIME...IT DOES NOT LOOK LIKE THE FRONT WILL MAKE IT THROUGH
THE AREA...LIKELY WASHING OUT BEFORE MAKING IT THROUGH. WITH A
LACK OF FOCUS AND NO INCREASE IN AVAILABLE MOISTURE...HAVE LEFT
THE RAIN CHANCES TO A MINIMUM ON SATURDAY. HIGH PRESSURE WILL THEN
BUILD BACK INTO THE CENTRAL PLAINS ON SUNDAY.

THAT SAID...IF THE FRONT HANGS TOGETHER AND PUSHES THROUGH ANY
PORTION OF THE AREA SOME FAIRLY SIGNIFICANT CHANGES WOULD NEED TO
BE MADE TO THE FORECAST FOR THOSE AREAS. STAY TUNED.

THE NEXT SYSTEM WILL COME INTO PLAY EARLY NEXT WEEK...BEGINNING TO
AFFECT OUR WEATHER ON TUESDAY AS THE HIGH PRESSURE SYSTEM OVER
THE CENTRAL PLAINS MOVES TOWARDS THE ATLANTIC COAST AND A LOW
PRESSURE SYSTEM FROM THE WEST MOVES INTO THE AREA.

&&

.MARINE...

THE INCREASING PRESSURE GRADIENT BETWEEN A HIGH OVER THE SOUTHEAST
AND A LOW FORMING IN THE SOUTHWEST GULF WILL RESULT IN STRONGER
NORTHEAST WINDS AND INCREASING SEAS BEGINNING LATE TONIGHT AND
CONTINUING THROUGH THURSDAY. OVERALL...EXPECT A RETURN TO EXERCISE
CAUTION CONDITIONS OVER THE OUTER GULF WATERS DURING THIS PERIOD
AND BORDERLINE EXERCISE CAUTION OVER THE INNER WATERS. HAVE KEPT
THINGS BELOW SMALL CRAFT CRITERIA AT THIS TIME. WINDS AND SEAS WILL
PICK UP ONCE AGAIN AND WILL VARY GREATLY OVER THE WEEKEND DEPENDING
ON WHAT IS LEFT OF FRONT AS IT APPROACHES SATURDAY. CURRENT
FORECAST SENDS WINDS AND SEAS BACK INTO THE EXERCISE CAUTION
RANGE FOR THE WEEKEND.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. LIGHT NORTHEAST
WINDS WILL BECOME NORTHERLY AND STRENGTHEN WEDNESDAY AS THE
PRESSURE GRADIENT TIGHTENS. EXPECT A CLOUD DECK AROUND 20KFT THIS
EVENING AND OVERNIGHT.

&&

.DECISION SUPPORT... /EXPERIMENTAL/
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION..NONE.
ACTIVITIES...MONITORING RIVER FLOODING
             MONITORING SEVERAL FIRES INDICATED ON RADAR.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
         DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  42  63  37  60 /  10  10  10  10
BTR  45  67  42  64 /  10  10  10  10
ASD  44  67  40  63 /  10  10  10  10
MSY  49  66  47  62 /  10  10  10  10
GPT  46  67  43  63 /  10  10  10  10
PQL  44  67  41  63 /  10  10  10  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

AVIATION...95/DM
REST OF DISCUSSION...98/SO
DECISION SUPPORT...24/RR
Hazardous weather outlook, Feb 7, 5:30 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
530 PM CST TUE FEB 7 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-081800-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
530 PM CST TUE FEB 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

A FLOOD WARNING IS IN EFFECT FOR THE PEARL RIVER AT BOGALUSA AND
PEARL RIVER...RED RIVER LANDING ON THE MISSISSIPPI RIVER...AND
MORGAN CITY ON THE ATCHAFALAYA RIVER. SEE THE LATEST RIVER FLOOD
WARNINGS AND STATEMENTS FOR DETAILS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.